Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 26, 2011, 9:29 AM CDT for 6 counties in Kentucky; Massac County, Illinois. It was in force for 106 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:29 AM CDT (14:29 UTC)
- Expired
- Jun 26, 2011, 11:15 AM CDT
- In force
- 106 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Ballard County, KY, Carlisle County, KY, Graves County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 10 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:40 AM CDT | FLASH FLOOD | Paducah, KY | TRAFFIC ISSUES IN PADUCAH DUE TO WATER ON THE ROADWAYS. IT HAS BEEN REPORTED THAT WATER IS DEEP ENOUGH TO ENTER VEHICLES NEAR JACKSON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WGUS53 KPAH 261429
FFWPAH
ILC127-KYC007-039-083-139-145-157-261615-
/O.NEW.KPAH.FF.W.0075.110626T1429Z-110626T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
929 AM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
BALLARD COUNTY IN WESTERN KENTUCKY...
CARLISLE COUNTY IN WESTERN KENTUCKY...
GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
MARSHALL COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 1115 AM CDT.
* AT 925 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED TO
IMPACT MUCH OF WESTERN KENTUCKY AND FAR SOUTHERN ILLINOIS. DOPPLER
RADAR ESTIMATED BETWEEN 1 AND 1.5 INCHES OF RAIN HAD FALLEN IN THE
PAST HOUR. IN ADDITION TO HEAVY RAIN FROM EARLIER IN THE MORNING...
THIS HAS RESULTED IN THE OVERFLOW OF SEVERAL DITCHES...CREEKS...AND
OTHER DRAINAGE SYSTEMS.
MCCRACKEN AND BALLARD COUNTY EMERGENCY MANAGEMENT REPORT SEVERAL
ROADS THAT DO NOT NORMALLY FLOOD WITH WATER OVER THEM. WATER WAS
OVER MAXON ROAD IN WEST PADUCAH JUST WEST OF INTERSTATE 24. A VAN
WAS STALLED ON KENTUCKY AVENUE IN PADUCAH WITH A WATER RESCUE IN
PROGRESS.
IF YOU MUST TRAVEL THIS SUNDAY MORNING...DO NOT DRIVE THROUGH
LOCATIONS THAT ARE FLOODED. TURN AROUND AND SEEK AN ALTERNATIVE
ROUTE.
* LOCATIONS IN THE WARNING INCLUDE...
LOVELACEVILLE...
WEST PADUCAH...
LONE OAK...
PADUCAH...
LA CENTER...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1115 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3677 8906 3679 8908 3679 8916 3683 8918
3685 8913 3697 8910 3702 8918 3706 8918
3723 8899 3722 8889 3716 8876 3713 8849
3707 8848 3713 8843 3711 8826 3698 8824
3693 8819 3675 8811
$$1 follow-up statement
516
WGUS73 KPAH 261512
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 AM CDT SUN JUN 26 2011
ILC127-KYC007-039-083-139-145-157-261615-
/O.CON.KPAH.FF.W.0075.000000T0000Z-110626T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-LIVINGSTON KY-MCCRACKEN KY-MARSHALL KY-BALLARD KY-
CARLISLE KY-GRAVES KY-
1012 AM CDT SUN JUN 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHERN MASSAC COUNTY IN SOUTHERN ILLINOIS...AND GRAVES...
CARLISLE...BALLARD...MARSHALL...MCCRACKEN AND SOUTHERN LIVINGSTON
COUNTIES IN WESTERN KENTUCKY...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE HEAVIEST RAIN HAD SHIFTED SOUTH OF THE PADUCAH AND METROPOLIS
AREAS INTO GRAVES AND MARSHALL COUNTIES. HOWEVER...RUNOFF FROM THE
EARLY MORNING DELUGE CONTINUED TO CREATE WATER PROBLEMS EVEN IN
AREAS WHERE THE RAIN HAS ENDED. IT WILL TAKE SOME TIME FOR THE WATER
TO RECEDE ONCE THE HEAVIEST RAINS HAVE COME TO AN END.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3677 8906 3679 8908 3679 8916 3683 8918
3685 8913 3697 8910 3702 8918 3706 8918
3723 8899 3722 8889 3716 8876 3713 8849
3707 8848 3713 8843 3711 8826 3698 8824
3693 8819 3675 8811
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:10 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 7:10 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 710 AM CDT SUN JUN 26 2011 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAFS && .DISCUSSION... WITH WATCH IN EFFECT AND ONGOING WEATHER...WILL KEEP THIS AS BRIEF AS POSSIBLE. SYNOPTICALLY THIS MORNING WE HAVE A WNW-ESE ORIENTED SFC FRONTAL BOUNDARY DRAPED OVER THE SOUTHWEST SECTIONS OF OUR CWA ALONG WITH NORTHWEST FLOW ALOFT. AS A RESULT...AN MCS IS CURRENTLY PLOWING ITS WAY SOUTHWARD ACROSS OUR CWA. BETWEEN 12-18Z THIS MORNING WHATS LEFT OF THIS SYSTEM WILL MAINLY AFFECT THE EASTERN HALF OF OUR CWA...THEN FROM 18-00Z THIS AFTERNOON PRECIPITATION SHOULD FOCUS MAINLY OVER THE CENTRAL SECTIONS OF THE CWA IN THE VICINITY OF THE BOUNDARY. THE AFOREMENTIONED FRONTAL BOUNDARY IS FORECAST TO LIFT NORTHEAST TODAY AS A WARM FRONT AND IS FORECAST TO BE DRAPED OVER THE NORTHEAST SECTIONS OF THE CWA BY 12Z MONDAY. CONSEQUENTLY LATE TONIGHT PRECIP CHANCES ARE EXPECTED TO BE HIGHEST OVER THE NORTHEAST SECTIONS. IN THE WAKE OF THE WARM FRONT WARMER MID LEVEL AIR WILL PUSH NORTHEAST INTO THE AREA AS AN UPPER RIDGE BUILDS ACROSS THE REMAINDER OF THE CWA WHICH SHOULD KEEP THOSE AREAS DRY. STARTING MONDAY...PRECIP CHANCES WILL INCREASE BACK ACROSS OUR CWA THROUGH TUESDAY AS THE RIDGE GETS SUPPRESSED A BIT AND A FRONTAL SYSTEM APPROACHES AND EVENTUALLY CROSSES THE REGION MONDAY NIGHT INTO TUESDAY. COULD SEE SOME ELEVATED CONVECTION TUESDAY NIGHT OVER THE SOUTHWEST SECTIONS OF THE CWA NORTH OF THE FRONTAL BOUNDARY. HIGH PRESSURE AT THE SURFACE AND UPPER LEVEL RIDGING SHOULD KEEP THE REGION DRY AND WARMER FROM NEXT WEDNESDAY THROUGH THE END OF THE UPCOMING WEEK. CURRENT FORECAST SHOWING PRECIP CHANCES STARTING NEXT SATURDAY...BUT WILL MAKE NO CHANGES BEYOND WEDNESDAY WITH THIS ISSUANCE. && .AVIATION... TIMING OF THUNDERSTORMS IS THE MAIN AVIATION CONCERN THROUGH TONIGHT. FOR THE FIRST FEW HOURS...RELIED MAINLY ON RADAR TRENDS...WHICH INDICATED THUNDERSTORMS GENERALLY MOVING AWAY FROM THE TAF SITES. HOWEVER...A STATIONARY FRONTAL BOUNDARY NEAR THE MISSISSIPPI RIVER COULD PRODUCE NEW CONVECTION AT ANY TIME. THE MOST LIKELY AREA FOR NEW STORMS IS ON THE COOL SIDE OF THE BOUNDARY...ESPECIALLY KPAH AREA. AMENDMENTS WILL LIKELY BE REQUIRED THROUGH THE DAY TO FINE TUNE THE TIMING AND LOCATION OF STORMS AS NEW DATA ARRIVES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...JAP AVIATION...MY
Hazardous weather outlook, Jun 26, 5:34 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 534 AM CDT SUN JUN 26 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 534 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS OUTLOOKED ALL OF THE REGION FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION TO THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE TODAY...THERE COULD BE ANOTHER ROUND OF STRONG TO SEVERE STORMS LATE TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NORTHERN HALF OF THE QUAD STATE REGION HAS BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE STORMS ON MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS THESE PORTIONS OF THE REGION MONDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THUNDERSTORM RISK. YET ANOTHER SYSTEM COULD BRING A RISK OF SEVERE THUNDERSTORMS TO MAINLY THE NORTHERN HALF OF THE REGION MONDAY NIGHT INTO TUESDAY. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY TO BE REQUIRED OFF AND ON OVER THE REGION TODAY THROUGH TUESDAY. HEAVY RAINFALL REPORTS AND ANY FLOODING REPORTS SHOULD ALSO BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 26, 4:17 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
06/26/2011 M3.19 INCH JACKSON IL EMERGENCY MNGR
RAINFALL ACCUMULATION WITHIN 1.5 HOURS. STANDING WATER
ALONG SOME ROADWAYS WITH MANY CREEKS AND STREAMS AT
BANKFULL OR OVERFLOWING.
&&
SMITTYLocal storm report, Jun 26, 5:09 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
509 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HEAVY RAIN HERRIN 37.80N 89.03W
06/26/2011 U0.00 INCH WILLIAMSON IL TRAINED SPOTTER
SEVERAL LOW LYING STREETS HAVE STANDING WATER OVER THEM.
&&
SMITTYLocal storm report, Jun 26, 8:45 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN ROUND KNOB 37.22N 88.73W
06/26/2011 M4.44 INCH MASSAC IL TRAINED SPOTTER
4.44 INCHES SINCE LAST SATURDAY AND 2.44 SATURDAY...AND 2
INCHES FELL SUNDAY MORNING.
&&
JAYSONWLocal storm report, Jun 26, 9:15 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD METROPOLIS 37.15N 88.71W
06/26/2011 MASSAC IL TRAINED SPOTTER
SPOTTER REPORTS SOME MAIN AND SIDE ROADS IN METROPOLIS
ARE BEGINNING TO FLOOD. SPOTTER ALSO REPORTS WATER ON THE
ROAD IS ESTIMATED AT 2 INCHES.
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:52 AM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, Hopkins, Livingston, McLean and 2 more | 113 min |
| Jun 26, 4:01 AM CDT | Areal Flood Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 8 more | 3 hr |
| Jun 26, 6:54 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Livingston, Union | 3 hr |
| Jun 26, 8:28 AM CDT | Areal Flood Advisory | PAH | Ballard, Caldwell, Crittenden, Livingston, Lyon, McCracken and 1 more | 3 hr |
| Jun 26, 9:51 AM CDT | Areal Flood Advisory | PAH | Calloway, Fulton, Graves, Hickman | 114 min |
| Jun 26, 12:45 AM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 2 hr |
| Jun 26, 9:12 AM CDT | River Flood Warning | PAH | Franklin, Williamson | 19 days |
| Jun 26, 11:21 AM CDT | River Flood Warning | PAH | Wayne, White | 9 hr |
| Jun 26, 11:21 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 6 days |
Nearby
Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.